MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-25
Medical Device Problem Codes Unintended Ejection (1234); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline was detached during the second retrieval and could not be used.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured ophthalmic artery aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 4 mm and neck diameter 5 mm.Landing zone (artery size): distal 12 mm and proximal 10 mm.The patient¿s vessel tortuosity was normal.Dapt (dual antiplatelet treatment) was administered (pru level 0).The angiographic result post procedure was normal.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that after detachment, the pipeline could not be implanted and was removed.The device was replaced to complete the procedure.The cause of the pipeline detachment was not determined.
 
Additional Manufacturer Narrative
Product analysis #821249947: ¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ drawing(s) referenced: n/a ¿ as found condition: the pipeline flex shield braid was returned inside the inner pouch, biohazard bag, and shipping box.The pushwire was not returned.¿ visual inspection/damage location details: the braid's distal and proximal ends were found opened and frayed.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer complaint was confirmed, as the pipeline flex shield braid was found to be detached from the pushwire.The braid's distal and proximal ends were found opened and frayed.The cause could not be determined.It is possible that the pipeline flex shield braid was deployed past the resheathing marker, causing the braid to come off from the resheathing pad during resheathing.Per our instructions for use: "the pipeline flex shield embolization device can be re-sheathed until the re-sheathing marker has reached the distal marker of the micro catheter." damage to the braid can occur due to resheathing more than 2 times, over-manipulation, deployment technique, advancing or retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21401057
Report Number2029214-2025-00445
Device Sequence Number9345776
Product Code OUT
UDI-Device Identifier00763000284558
UDI-Public(01)00763000284558(17)261120(10)B658606
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-25
Device Catalogue NumberPED2-450-25
Device Lot NumberB658606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2025
Supplement Date Received by Manufacturer02/19/2025
04/10/2025
06/15/2026
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/20/2025
04/29/2025
06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale